MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ ES Server; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ ES Server; Automated Dispensing Cabinet
Model Number 500001002501
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ es server multiple discontinued orders continued to appear under admitted and discharged patients.Patient profiles were not displayed correctly in pyxis, particularly for older patient records.The issue affected multiple patients across multiple pyxis devices, requiring users to use workarounds to access medications.The issue occurred after corrective actions for a corrupted file were performed, and orders were not processing correctly following the update.Ephi patient details were provided for investigation.The customer stated that this malfunction caused a delay in dispensing the medications to the patient.However, there were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 17-oct-2023 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the device's admit discharge transfer (adt) discharge messages could not be verified as received for the affected patients, and order discontinuation messages were not received from the source system for the affected orders.A technical support specialist (tss) reviewed the reported patient visibility and active order concerns, validated that carefusion coordination engine (cce) processing and interface services were functioning normally with no message backlog, analyzed database records and message traces, and confirmed that the expected admission, discharge, and order discontinuation messages were not received for the affected patients and orders.Further investigation identified that the product support engineer (pse) had been restored from the 08/19 backup as part of the disaster recovery effort, causing previously discontinued orders to reappear as active.Tss reviewed related cases, collaborated with internal resources, and determined that the issue was not caused by es or cce processing, but was associated with missing source-system messages and restored historical data.Existing interface team efforts were already in progress under related cases to assist with discontinuing the affected orders and coordinating resolution with the customer.The system functioned as intended after the technical support specialist troubleshot the device.

Brand Name
BD Pyxis¿ ES Server
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50883632
Report Number2016493-2026-66073
Device Sequence Number16129293
Product Code BRY
UDI-Device Identifier10885403518348
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002501
Device Catalogue Number1115-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown